Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 9, 2013, 6:11 PM CDT for Anderson County, Henderson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2013, 6:11 PM CDT (23:11 UTC)
- Expired
- May 9, 2013, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 152 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:54 PM CDT | FLOOD | 15 Nw Palestine, TX | REPORTS OF LOCALIZED FLOODING IN & AROUND THE BLACKFOOT COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145
WGUS54 KFWD 092311
FFWFWD
TXC001-213-100200-
/O.NEW.KFWD.FF.W.0002.130509T2311Z-130510T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT THU MAY 9 2013
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ANDERSON COUNTY IN NORTHEAST TEXAS
SOUTHERN HENDERSON COUNTY IN NORTHEAST TEXAS
* UNTIL 900 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL 26 MILES WEST OF FRANKSTON...
MOVING EAST AT 15 MPH. DOPPLER RADAR HAS DETECTED 3 INCHES OF RAIN
HAS FALLEN OVER THE AREA OVER THE PAST ONE AND A HALF HOURS.
RADAR ESTIMATES CURRENT RAINFALL RATES HAVE INCREASED TO 3 INCHES
PER HOUR. IF THESE RAINFALL RATES PERSIST FOR ANOTHER HOUR OR
TWO...WIDESPREAD FLASH FLOODING CAN BE EXPECTED OVER THE WARNED
AREA...ESPECIALLY ALONG HIGHWAYS 287 AND 19 IN NORTHERN ANDERSON
COUNTY.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...CAYUGA...COFFEE CITY AND BERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.
&&
LAT...LON 3184 9544 3179 9598 3185 9599 3187 9597
3187 9601 3190 9602 3191 9600 3195 9603
3195 9604 3208 9607 3209 9612 3214 9610
3224 9549 3215 9547 3209 9543
$$
CAVANAUGH1 follow-up statement
006
WGUS74 KFWD 100129
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT THU MAY 9 2013
TXC001-213-100140-
/O.CAN.KFWD.FF.W.0002.000000T0000Z-130510T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-ANDERSON TX-
829 PM CDT THU MAY 9 2013
...THE FLASH FLOOD WARNING FOR NORTHERN ANDERSON AND SOUTHERN
HENDERSON COUNTIES IS CANCELLED...
LAT...LON 3184 9544 3179 9598 3185 9599 3187 9597
3187 9601 3190 9602 3191 9600 3195 9603
3195 9604 3208 9607 3209 9612 3214 9610
3224 9549 3215 9547 3209 9543
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:39 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 9, 3:39 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT THU MAY 9 2013 .DISCUSSION... LARGE AREA OF RAIN AND THUNDERSTORMS CONTINUES TO AFFECT MAINLY THE EASTERN TWO-THIRDS OF THE CWA WITH THE STRONGEST/SEVERE STORMS CURRENTLY LOCATED IN THE SOUTHERN COUNTIES...MOVING EAST. THESE SEVERE STORMS ARE PRODUCING LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS UP TO 75 MPH. ADDITIONAL STORMS ARE ALSO DEVELOPING TO OUR WEST ALONG THE DRYLINE FROM SWEETWATER TOWARDS SAN ANGELO. EARLIER HI-RESOLUTION MODEL RUNS SUGGESTED THE STORMS ALONG THE DRYLINE WOULD EVOLVE INTO AN MCS/SQUALL LINE THAT MOVES ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING. HOWEVER...MOST OF THE LATEST RUNS OF THESE MODELS DO NOT SUGGEST THESE STORMS WILL MERGE INTO A COMPLEX...BUT INSTEAD WILL DISSIPATE AROUND SUNSET. ONE REASON FOR THIS COULD BE THAT THE LEAD SHORTWAVE THAT IS GENERATING BOTH AREAS OF THUNDERSTORMS WILL BE EJECTING OUT OF THE REGION THIS EVENING. BASED ON THESE LATEST TRENDS AND THINKING...THINK THAT THE STORMS ACROSS THE SOUTHERN COUNTIES WILL CONTINUE TO BE THE MAIN FOCUS THIS AFTERNOON AND EVENING AS THEY MOVE EAST INTO OUR SOUTHEASTERN COUNTIES. A THREAT FOR SEVERE WEATHER WILL STILL EXIST WITH THESE STORMS/COMPLEX BUT THE THREAT WILL BE DIMINISHING CLOSE TO SUNSET. WHILE WE CANNOT IGNORE THE STORMS TO OUR WEST...IT APPEARS LESS LIKELY THAT THESE STORMS WILL AFFECT A SIGNIFICANT PORTION OF OUR CWA BUT WE WILL BE WATCHING THEIR OVERALL EVOLUTION OVER THE NEXT FEW HOURS. AT THIS TIME DO NOT SEE A NEED TO MAKE ADJUSTMENTS TO THE CURRENT SEVERE THUNDERSTORM WATCH BOX UNTIL WE GET A BETTER FEEL AND HANDLE ON THE STORMS TO THE WEST. A COLD FRONT THAT IS CURRENTLY LOCATED ACROSS WESTERN OKLAHOMA AND THE TEXAS PANHANDLE WILL CONTINUE TO SLOWLY MOVE SOUTH OVERNIGHT AND MOVE ACROSS NORTH AND CENTRAL TEXAS ON FRIDAY. ORGANIZED CONVECTION ALONG THE FRONT IS NOT EXPECTED AT THIS TIME...BUT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE AHEAD OF THE FRONT TONIGHT AND FRIDAY MORNING. ANOTHER STRONG SHORTWAVE WILL EJECT ACROSS THE STATE TOMORROW AND IT LOOKS LIKE ANOTHER COMPLEX OF STORMS WILL DEVELOP IN THE CONCHO VALLEY/CENTRAL TEXAS AND MOVE EAST. THUS...HAVE INCREASED POPS ACROSS THE SOUTHERN COUNTIES FOR TOMORROW. SEVERE WEATHER WITH A MAIN THREAT FOR HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE WITH THIS MCS. THE ACTIVE WEATHER PATTERN SHOULD BEGIN TO SETTLE DOWN FRIDAY NIGHT AS THE SURFACE FRONT COMPLETELY CLEARS THE CWA AND MAIN UPPER LEVEL TROUGHING OVER THE REGION BEGINS TO SHIFT EAST. HOWEVER...THE 850 AND 700 MB FRONTS WILL STILL BE MOVING ACROSS THE SOUTHERN COUNTIES SO WILL CONTINUE TO LINGER POPS MAINLY SOUTH OF INTERSTATE 20 FRIDAY NIGHT AND SATURDAY. THE FORECAST LOOKS DRY BEYOND SATURDAY UNTIL NEXT TUESDAY. ANOTHER PIECE OF ENERGY IS EXPECTED TO BREAK OFF OF THE MAIN UPPER LEVEL TROUGH AND STALL OVER NORTHERN MEXICO THIS WEEKEND AND EARLY NEXT WEEK. THIS UPPER LEVEL LOW WILL THEN EJECT NORTHEAST INTO THE TEXAS PANHANDLE ON TUESDAY. THERES A CHANCE THAT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TUESDAY THROUGH THURSDAY AS THIS LOW SLOWLY MOVES EAST ACROSS THE PLAINS. THE ECMWF AND GFS ARE IN PRETTY GOOD AGREEMENT THAT THE UPPER LOW WILL ENTER THE SOUTHERN PLAINS ON TUESDAY BUT THE GFS IS FASTER TO MOVE THE LOW EAST OF THE REGION. IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL AT THIS TIME...BUT MOISTURE LOOKS AMPLE FOR THE DEVELOPMENT OF STORMS DURING THIS TIME FRAME AND FORECAST SOUNDINGS SUGGEST SOME DECENT INSTABILITY AND A WEAK CAP IS POSSIBLE DURING THIS PERIOD. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 75 59 79 57 / 40 40 20 10 5 WACO, TX 65 75 61 78 55 / 50 80 40 10 10 PARIS, TX 61 75 57 76 53 / 60 30 20 10 5 DENTON, TX 60 74 57 79 53 / 40 30 20 10 5 MCKINNEY, TX 60 75 57 78 52 / 40 30 20 10 5 DALLAS, TX 64 76 60 79 57 / 40 40 20 10 5 TERRELL, TX 63 75 58 78 55 / 50 50 20 10 5 CORSICANA, TX 65 74 61 78 56 / 80 70 40 10 10 TEMPLE, TX 66 75 62 77 55 / 50 80 40 20 10 MINERAL WELLS, TX 61 74 57 78 52 / 40 50 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 69/82
Hazardous weather outlook, May 9, 3:45 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT THU MAY 9 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 345 PM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS FOR LOCATIONS SOUTH OF INTERSTATE 20 THROUGH THIS EVENING. SEVERE WEATHER HAZARDS ASSOCIATED WITH A SQUALL LINE THAT WILL MOVE FROM THE INTERSTATE 35 CORRIDOR SOUTH OF WACO EAST TOWARDS PALESTINE AND CENTERVILLE LATE THIS AFTERNOON. A NEW LINE OF STORMS MAY ORGANIZE NEAR ABILENE AND MOVE EAST NEAR THE INTERSTATE 20 CORRIDOR THIS EVENING. THIS LINE OF STORMS MAY BECOME STRONG TO SEVERE...AND WOULD BE CAPABLE OF PRODUCING PRIMARILY LARGE HAIL...IF IT ORGANIZES AT ALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS FRIDAY AND FRIDAY NIGHT. SOME STORMS SOUTH OF AN EASTLAND TO GLEN ROSE TO PALESTINE LINE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING DOWNBURST WINDS. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM GOLDTHWAITE TO WACO TO PALESTINE. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING FOR LOCATIONS SOUTH OF THE INTERSTATE 20 CORRIDOR. CAVANAUGH
In the hours before
Local storm report, May 9, 2:36 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT THU MAY 09 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL TEMPLE 31.10N 97.35W
05/09/2013 E1.00 INCH BELL TX TRAINED SPOTTER
ON THE EAST SIDE OF TEMPLELocal storm report, May 9, 2:41 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT THU MAY 09 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST TEMPLE 31.10N 97.35W
05/09/2013 E72 MPH BELL TX TRAINED SPOTTER
72 MPH MEASURED WIND GUST SW OF TEMPLELocal storm report, May 9, 2:43 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
243 PM CDT THU MAY 09 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL TEMPLE 31.10N 97.35W
05/09/2013 E1.75 INCH BELL TX TRAINED SPOTTER
NE SIDE OF TEMPLELocal storm report, May 9, 3:24 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT THU MAY 09 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL WESTPHALIA 31.12N 97.12W
05/09/2013 E1.00 INCH FALLS TX TRAINED SPOTTER
1 INCH HAIL REPORTED IN WESTPHALIASpecial weather statement, May 9, 5:14 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT THU MAY 9 2013
TXZ162-092245-
LEON TX-
514 PM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEAST LEON COUNTY
AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF MADISONVILLE...MOVING NORTHEAST
AT 35 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3129 9567 3129 9570 3126 9572 3123 9572
3121 9574 3116 9572 3113 9577 3109 9576
3109 9592 3124 9597 3132 9566
TIME...MOT...LOC 2213Z 245DEG 32KT 3114 9580Special weather statement, May 9, 6:01 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT THU MAY 9 2013
TXZ135-148-092330-
HENDERSON TX-ANDERSON TX-
601 PM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ANDERSON COUNTY
SOUTHEASTERN HENDERSON COUNTY
AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTH OF ATHENS...MOVING EAST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE...COFFEE CITY AND
FRANKSTON.
VERY HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY
WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3188 9543 3177 9594 3185 9599 3187 9597
3187 9600 3190 9602 3194 9601 3195 9604
3198 9607 3223 9549 3221 9546 3214 9547
3208 9542 3201 9542 3200 9544
TIME...MOT...LOC 2301Z 254DEG 18KT 3196 9584The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:35 AM CDT | Special Weather Statement | FWD | Hamilton | 25 min |
| May 9, 11:04 AM CDT | Special Weather Statement | FWD | Mills | 26 min |
| May 9, 11:15 AM CDT | Special Weather Statement | FWD | Fannin | 30 min |
| May 9, 11:29 AM CDT | Special Weather Statement | FWD | Hamilton | 31 min |
| May 9, 11:36 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 39 min |
| May 9, 11:40 AM CDT | Special Weather Statement | FWD | Mills | 35 min |
| May 9, 12:14 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 61 min |
| May 9, 12:33 PM CDT | Special Weather Statement | FWD | Hamilton | 27 min |
| May 9, 12:49 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 56 min |
| May 9, 1:22 PM CDT | Special Weather Statement | FWD | Hill | 23 min |
| May 9, 1:29 PM CDT | Special Weather Statement | FWD | Lamar | 31 min |
| May 9, 1:42 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 63 min |
| May 9, 2:07 PM CDT | Special Weather Statement | FWD | Lamar | 23 min |
| May 9, 2:29 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 61 min |
| May 9, 2:56 PM CDT | Areal Flood Advisory | FWD | Bell | 109 min |
| May 9, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 59 min |
| May 9, 4:08 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 3 hr |
| May 9, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 52 min |
| May 9, 5:14 PM CDT | Special Weather Statement | FWD | Leon | 31 min |
| May 9, 6:01 PM CDT | Special Weather Statement | FWD | Anderson | 29 min |
| May 9, 6:25 PM CDT | Special Weather Statement | FWD | Anderson | 35 min |
| May 9, 6:32 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 58 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.